Alert archive / Massachusetts / Gale Warnings in 2023
Gale Warning 16, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Mar 8, 2023, 2:24 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2023, 2:24 AM EST (07:24 UTC)
- Expired
- Mar 8, 2023, 2:24 PM EST
- In force
- 12 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
557 WHUS71 KBOX 080724 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 224 AM EST Wed Mar 8 2023 ANZ231-082100- /O.UPG.KBOX.SC.Y.0028.000000T0000Z-230309T0000Z/ /O.NEW.KBOX.GL.W.0016.230308T0724Z-230309T0000Z/ Cape Cod Bay- 224 AM EST Wed Mar 8 2023 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 feet. * WHERE...Cape Cod Bay. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ232-082100- /O.UPG.KBOX.SC.Y.0028.000000T0000Z-230309T0000Z/ /O.NEW.KBOX.GL.W.0016.230308T0724Z-230309T0000Z/ Nantucket Sound- 224 AM EST Wed Mar 8 2023 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 5 feet. * WHERE...Nantucket Sound. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ250-254-255-082100- /O.UPG.KBOX.SC.Y.0028.000000T0000Z-230309T1300Z/ /O.NEW.KBOX.GL.W.0016.230308T0724Z-230309T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 224 AM EST Wed Mar 8 2023 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ251-082100- /O.UPG.KBOX.SC.Y.0028.000000T0000Z-230309T1300Z/ /O.NEW.KBOX.GL.W.0016.230308T0724Z-230309T0000Z/ Massachusetts Bay and Ipswich Bay- 224 AM EST Wed Mar 8 2023 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 35 kt and seas 4 to 6 feet. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ256-082100- /O.EXT.KBOX.SC.Y.0028.000000T0000Z-230309T1200Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 224 AM EST Wed Mar 8 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ233>235-237-082100- /O.CON.KBOX.SC.Y.0028.000000T0000Z-230309T0000Z/ Vineyard Sound-Buzzards Bay-Rhode Island Sound-Block Island Sound- 224 AM EST Wed Mar 8 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 feet. * WHERE...In Massachusetts coastal waters, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-081800- /O.CON.KBOX.SC.Y.0028.000000T0000Z-230308T1800Z/ Boston Harbor- 224 AM EST Wed Mar 8 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and waves around 2 feet. * WHERE...Boston Harbor. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ236-081800- /O.CON.KBOX.SC.Y.0028.000000T0000Z-230308T1800Z/ Narragansett Bay- 224 AM EST Wed Mar 8 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...North winds around 15 kt with gusts up to 30 kt and waves around 3 feet. * WHERE...Narragansett Bay. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
460 WHUS71 KBOX 081829 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 129 PM EST Wed Mar 8 2023 ANZ231-232-090730- /O.CAN.KBOX.GL.W.0016.000000T0000Z-230309T0000Z/ /O.EXB.KBOX.SC.Y.0028.000000T0000Z-230309T2100Z/ Cape Cod Bay-Nantucket Sound- 129 PM EST Wed Mar 8 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THURSDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...Cape Cod Bay and Nantucket Sound. * WHEN...Until 4 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ251-090730- /O.CAN.KBOX.GL.W.0016.000000T0000Z-230309T0000Z/ /O.EXB.KBOX.SC.Y.0028.000000T0000Z-230310T1200Z/ Massachusetts Bay and Ipswich Bay- 129 PM EST Wed Mar 8 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ236-082200- /O.EXP.KBOX.SC.Y.0028.000000T0000Z-230308T1800Z/ /O.NEW.KBOX.SC.Y.0029.230308T1829Z-230308T2200Z/ Narragansett Bay- 129 PM EST Wed Mar 8 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt and waves around 3 feet. * WHERE...Narragansett Bay. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-081930- /O.EXP.KBOX.SC.Y.0028.000000T0000Z-230308T1800Z/ Boston Harbor- 129 PM EST Wed Mar 8 2023 ...SMALL CRAFT ADVISORY HAS EXPIRED... Wind gusts have diminished below small craft advisory thresholds. Therefore...the small craft advisory has been cancelled. $$ ANZ250-254-255-090000- /O.CON.KBOX.GL.W.0016.000000T0000Z-230309T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 129 PM EST Wed Mar 8 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ256-090730- /O.EXT.KBOX.SC.Y.0028.000000T0000Z-230310T0000Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 129 PM EST Wed Mar 8 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THURSDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 7 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ233>235-237-090730- /O.EXT.KBOX.SC.Y.0028.000000T0000Z-230309T1600Z/ Vineyard Sound-Buzzards Bay-Rhode Island Sound-Block Island Sound- 129 PM EST Wed Mar 8 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THURSDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 3 feet. * WHERE...In Massachusetts coastal waters, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...Until 11 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Frank
953 WHUS71 KBOX 081924 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 224 PM EST Wed Mar 8 2023 ANZ250-254-255-090830- /O.CAN.KBOX.GL.W.0016.000000T0000Z-230309T0000Z/ /O.EXA.KBOX.SC.Y.0028.000000T0000Z-230310T1200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 224 PM EST Wed Mar 8 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ256-090830- /O.CON.KBOX.SC.Y.0028.000000T0000Z-230310T0000Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 224 PM EST Wed Mar 8 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 7 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ233>235-237-090830- /O.CON.KBOX.SC.Y.0028.000000T0000Z-230309T1600Z/ Vineyard Sound-Buzzards Bay-Rhode Island Sound-Block Island Sound- 224 PM EST Wed Mar 8 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY... * WHAT...North winds 10 to 15 kt with gusts up to 30 kt and seas 2 to 3 feet. * WHERE...In Massachusetts coastal waters, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...Until 11 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-232-090830- /O.CON.KBOX.SC.Y.0028.000000T0000Z-230309T2100Z/ Cape Cod Bay-Nantucket Sound- 224 PM EST Wed Mar 8 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...Cape Cod Bay and Nantucket Sound. * WHEN...Until 4 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ251-090830- /O.CON.KBOX.SC.Y.0028.000000T0000Z-230310T1200Z/ Massachusetts Bay and Ipswich Bay- 224 PM EST Wed Mar 8 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ236-082200- /O.CON.KBOX.SC.Y.0029.000000T0000Z-230308T2200Z/ Narragansett Bay- 224 PM EST Wed Mar 8 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt and waves around 3 feet. * WHERE...Narragansett Bay. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Frank
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Mar 8, 1:19 AM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 8, 1:19 AM EST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
119 AM EST Wed Mar 8 2023
.SYNOPSIS...
Shortwave energy pivots about an well stacked surface and mid-
level low pressure system to our east. This will provide more
clouds than sun at times through the week, plus minor chances
for ocean enhanced showers for Outer Cape. Lots of uncertainty
for this coming weekend as low pressure tracks near/south of New
England. This could bring us our next shot for wintry weather.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1015 PM Update:
Mostly cloudy, blustery and chilly weather best characterizes
conditions across SNE at this hour, with periodic intervals of
flurries as temps are in the mid 20s to lower-mid 30s. NW gusts
have been around 25 to 30 mph as well.
Midlevel closed low continues to meander near the Canadian
Maritimes. GOESEast Channel 9 water vapor imagery shows a
rather potent vort max rotating around the main upper low, seen
as a midlevel mesoscale- type circulation moving down the ME
coast, which stands to brush our eastern waters around and after
midnight through simple extrapolation. This raises questions if
we can really shake free of cloudiness. Sky cover trends
upstream across northern New England aren't too optimistic about
much clearing, and thus did opt to boost sky cover up overnight
as well as carry a mention of scattered flurries with nil accum
for most of the night as well. I also raised temps up a couple
degrees as NW winds should continue.
Previous discussion...
* Slight chance of a flurry or light snow this afternoon and again
overnight as shortwaves pivot about a mid-level low. Otherwise a
dry and gusty night.
Passage of a mid-level shortwave has produced sct'd flurries. We do
not expect any accumulations as surface temperatures are in the mid-
30s. Clouds are abundant tonight with another bit of shortwave
energy pivoting about the mid-level low. Possible for a few ocean
enhanced flurries or snow showers for the Outer Cape, PTown to
Chatham. Lows overnight fall into the 20s, spots on the Cape/Islands
drop to the low 30s.
The region is sandwiched between a building surface high to the west
and surface low over the Canadian Maritime. Latest surface analysis
had 1050mb high over north/central Canada and 992mb low east of
Newfoundland, Canada. As you may expect, southern New England sits
under a strong pressure gradient. Flow remains out of the north to
northwest again this evening with gusts 20 to 25 kts, chance for
higher gusts across the higher terrain of the Worcester Hills and
Berkshires to northern Litchfield Hills to 30 kts.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
Highlights...
* Deja vu forecast for Wednesday. Mostly dry outside of a shower or
two for those living on the Outer Cape as well as cloudy skies.
Copy and paste. Wednesdays forecast is similar given our setup has
not changed. Surface/mid-level low east of southern New England and
surface high building to the west. Tight pressure gradient will
continue periods of gusty NW/N winds, 20 to 25 kts, especially over
the higher terrain and eastern coast of Massachusetts to 30 kts;
including Cape Cod and the Islands. Winds over the land do diminish
late in the day/Wednesday evening to less than 15 kts.
Precipitation wise, an ocean enhanced rain showers is not out
of the question with the passage of these weak shortwaves.
Other than that, abundant clouds east with breaks in the clouds
further west. Afternoon temperatures are slightly warmer in the
upper 30s and low 40s. Thinning clouds across the interior on
Wednesday night and lingering clouds near the coast, low
temperatures fall to the upper- 20s and low-30s.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Highlights...
* Mainly dry weather Thu & Fri other than perhaps a few brief
rain/snow showers grazing the coast
* Low pressure likely passes far enough Sat where any impacts will
likely be minimal at this time
* A stronger storm is possible early next week, but details and
anymore specifics are uncertain this far out
Details ...
Thursday...
Cyclonic flow continues overhead as a cut off low over Newfoundland
is slow to move east. Rather cloudy conditions will likely result
due to the cyclonic flow and cool most air being advected in from
the north. A few ocean effect rain/snow showers are possible over
the Cape and perhaps other areas along the immediate coast Thursday
and Thursday night especially if a sea/land breeze can set up a bit
of convergence. Temps at or above freezing so even if this
occurs...no impacts are anticipated. Breezy Northerly winds will
continue Thursday and Thursday night as the pressure gradient
remains tight.
Friday...
Winds finally calm down friday as a shortwave ridge briefly
builds over head and the pressure gradient finally loosening ahead
of the next system. High temperatures on Friday will likely be the
warmest of the extended period with light south westerly flow and
sunny skies. Highs should be well up into the 40s perhaps even
approaching 50 in a few spots.
Saturday...
The next system arrives Saturday, however, what was once looking
like an big storm for southern new england, is now trending south
with minimal impacts. The synoptic set up for this systems is an
shortwave ejecting out of the great lakes being nudged south due to
the blocking ridge over the northern Atlantic. Latest deterministic
guidance is trending the core of the associated low pressure south
of the region. The ECMWF and the CMC continue to keep the low far
enough south where we just see a glancing blow/shutout. While the
GFS keeps the center of the low further north which would bring some
snow to our region especially south of the MA Turnpike. The GFS has
trended the low further south with each run and wouldn't be
surprised if it come in more aligned with the ECMWF in future runs.
Sunday...
The low ejects out to sea sunday with relatively quiescent
conditions as high pressure briefly builds in overhead
Monday and Tuesday...
The next system takes aim at the region with a large long wave
trough coming off the great lakes. This system will largely be
affected by the previous system from Saturday. Because of this,
uncertainty remains very high on exact track of the low pressure
center and accompanying precipitation. There are some early
indications based on the CMC/ECMWF that this system may have a more
significant impact on our region compared to what is now expected
Saturday. That being said, plenty of uncertainty remains given this
is nearly a week out.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
06z TAF Update:
Rest of the Overnight (thru 12z Wed): High confidence.
SCT-OVC mainly VFR bases (040-060), though intervals MVFR cigs
for the Cape/ACK airports. NW winds 10-15 kt with gusts low-mid
20s kt range, gusts around 25-30 kt Cape and Islands. Winds
should decrease some by daybreak to 8-12 kt with low 20s-kt
gusts.
Today: High confidence in trends but moderate on timing.
SCT-OVC VFR for the western airports, but initial SCT-OVC VFR should
trend closer to MVFR from ORH- PVD eastward. Seems most
guidance brings these lower ceilings in by 13-16z but the timing
will need to be monitored. Outside shot at scattered ocean
effect precip for HYA/ACK that may start by 16z. NW winds 10-15
kt with gusts 20-25 kt, around 25-30 kt Cape and Islands.
Tonight: High confidence in trends but moderate on timing.
Any MVFR away from Cape Cod should trend toward SCT-OVC VFR
bases early tonight; though MVFR ocean effect stratocu seems
likely to prevail for Cape Cod and the Islands. There may be a
better shot at ocean effect precip that could reduce visby to
MVFR levels but that's likely a worst-case. NW winds ease a bit
to around 6-12 kt for most, but around 10-13 kt with gusts
low-20s kt Cape and the Islands.
Thursday: High confidence.
Possible ocean effect MVFR stratocu for the Cape early. However
SCT- BKN VFR ceilings prevail for most. NW to N winds 6-12 kt.
KBOS Terminal...High confidence in TAF. BKN-OVC VFR cigs thru
about 13-16z. In that window, cigs should become more VFR-MVFR
and continue thru aftn before returning to SCT-OVC VFR. NW winds
gusting to 25 kt by around 14z, easing somewhat by sundown.
KBDL Terminal...High confidence in TAF. SCT-OVC VFR bases. NW
gusts to 25 kt developing by around 14z.
Outlook /Thursday Night through Sunday/...
Thursday: Mainly VFR, with areas MVFR possible. Breezy.
Thursday Night: Mainly VFR, with local MVFR possible.
Friday: VFR.
Friday Night: Mainly VFR, with local IFR possible. Breezy.
Slight chance SHSN.
Saturday: Mainly IFR, with areas MVFR possible. Windy with
gusts up to 35 kt. Chance SHSN, chance SHRA.
Saturday Night: MVFR/IFR conditions possible. Strong winds with
local gusts up to 40 kt. Slight chance SHSN.
Sunday: Mainly VFR, with local MVFR possible. Windy with gusts
up to 35 kt.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Tonight through Wednesday Night...High confidence.
A mostly dry weather period, low chance for ocean enhanced rain or
snow showers for the eastern waters tonight and Wednesday. Winds
remain NNW/N with gusts 25 to 30 kts tonight into Wednesday then
diminishing into Wednesday evening. Seas building between 3 to 6 ft
along the south coast and 6 to 9 ft on the eastern waters.
A Small Craft Advisory goes in effect this afternoon through
Wednesday for the near shore, Wednesday night for the outer
waters.
Outlook /Thursday Night through Sunday/...
Thursday: Winds less than 25 kt. Areas of rough seas. Slight
chance of rain showers, slight chance of snow showers. Local
visibility 1 to 3 nm.
Thursday Night: Winds less than 25 kt. Areas of rough seas.
Slight chance of rain showers. Local visibility 1 to 3 nm.
Friday: Winds less than 25 kt. Local rough seas.
Friday Night: Winds less than 25 kt. Seas up to 5 ft. Local
visibility 1 to 3 nm.
Saturday: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of rough seas. Chance of rain showers,
chance of snow showers. Visibility 1 to 3 nm.
Saturday Night: Moderate risk for gale force winds with gusts
up to 35 kt. Rough seas up to 11 ft. Chance of snow showers.
Visibility 1 to 3 nm.
Sunday: Low risk for gale force winds with gusts up to 35 kt.
Rough seas up to 11 ft. Local visibility 1 to 3 nm.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 1 PM EST this afternoon for ANZ230-
236.
Small Craft Advisory until 7 PM EST this evening for
ANZ231>235-237.
Small Craft Advisory until 8 AM EST Thursday for ANZ250-251-
254-255.
Small Craft Advisory until 1 AM EST Thursday for ANZ256.
&&
SYNOPSIS...Gaucher/KP
NEAR TERM...Loconto/Gaucher/KP
SHORT TERM...Gaucher
LONG TERM...Frank/KP
AVIATION...Loconto/BW
MARINE...Loconto/Gaucher/KPHazardous weather outlook, Mar 7, 4:08 PM EST, 10 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 408 PM EST Tue Mar 7 2023 CTZ002>004-MAZ002>024-026-RIZ001>008-082115- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 408 PM EST Tue Mar 7 2023 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-082115- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 408 PM EST Tue Mar 7 2023 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 1:29 PM EST | Small Craft Advisory | BOX | 4 hr |
Nearby
Gale Warnings in Massachusetts, 2023Every gale warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.